Mathematische Zeitschrift

, Volume 248, Issue 2, pp 423–443 | Cite as

On a periodic Schrödinger equation with nonlocal superlinear part

  • Nils Ackermann


We consider the Choquard-Pekar equation Open image in new window and focus on the case of periodic potential V. For a large class of even functions W we show existence and multiplicity of solutions. Essentially the conditions are that 0 is not in the spectrum of the linear part −Δ+V and that W does not change sign. Our results carry over to more general nonlinear terms in arbitrary space dimension N≥2.


Large Class Nonlinear Term Linear Part Space Dimension Periodic Potential 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ackermann, N.: A Cauchy-Schwarz type inequality for bilinear integrals on positive measures. PreprintGoogle Scholar
  2. 2.
    Albanese, C.: Localised solutions of Hartree equations for narrow-band crystals. Comm. Math. Phys. 120, 97–103 (1988)MathSciNetMATHGoogle Scholar
  3. 3.
    Aschbacher, W.H., Fröhlich, J., Graf, G.M., Schnee, K., Troyer, M.: Symmetry breaking regime in the nonlinear Hartree equation. J. Math. Phys. 43, 3879–3891 (2002)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Bartsch, T., Ding, Y.: On a nonlinear Schrödinger equation with periodic potential. Math. Ann. 313, 15–37 (1999)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Bartsch, T., Ding, Y.: Homoclinic solutions of an infinite-dimensional Hamiltonian system. Math. Z. 240, 289–310 (2002)CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    Bongers, A.: Existenzaussagen für die Choquard-Gleichung: ein nichtlineares Eigenwertproblem der Plasma-Physik. Z. Angew. Math. Mech. 60, T240–T242 (1980)Google Scholar
  7. 7.
    Buffoni, B., Jeanjean, L., Stuart, C.A.: Existence of a nontrivial solution to a strongly indefinite semilinear equation. Proc. Amer. Math. Soc. 119, 179–186 (1993)MathSciNetMATHGoogle Scholar
  8. 8.
    Catto, I., Le Bris, C., Lions, P.L.: On some periodic Hartree-type models for crystals. Ann. Inst. H. Poincaré Anal. Non Linéaire 19, 143–190 (2002)CrossRefMathSciNetMATHGoogle Scholar
  9. 9.
    Coti Zelati, V., Rabinowitz, P.H.: Homoclinic type solutions for a semilinear elliptic PDE on Rn. Comm. Pure Appl. Math. 45, 1217–1269 (1992)MATHGoogle Scholar
  10. 10.
    Fröhlich, J., Tsai, T.P., Yau, H.T.: On a classical limit of quantum theory and the non-linear Hartree equation. Geom. Funct. Anal. pp. 57–78 (2000), GAFA 2000 (Tel Aviv, 1999)Google Scholar
  11. 11.
    Fröhlich, J., Tsai, T.P., Yau, H.T.: On a classical limit of quantum theory and the non-linear Hartree equation. In: Conférence Moshé Flato 1999, Vol. I (Dijon), vol. 21 of Math. Phys. Stud., pp. 189–207, Dordrecht: Kluwer Acad. Publ. (2000)Google Scholar
  12. 12.
    Kryszewski, W., Szulkin, A.: Generalized linking theorem with an application to a semilinear Schrödinger equation. Adv. Differential Equations 3, 441–472 (1998)MathSciNetMATHGoogle Scholar
  13. 13.
    Lieb, E.H.: Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation. Studies in Appl. Math. 57, 93–105 (1976/77)Google Scholar
  14. 14.
    Lions, P.L.: The Choquard equation and related questions. Nonlinear Anal. 4, 1063–1072 (1980)CrossRefMathSciNetMATHGoogle Scholar
  15. 15.
    Lions, P.L.: Some remarks on Hartree equation. Nonlinear Anal. 5, 1245–1256 (1981)CrossRefMathSciNetMATHGoogle Scholar
  16. 16.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case. I. Ann. Inst. H. Poincaré Anal. Non Linéaire 1, 109–145 (1984)MATHGoogle Scholar
  17. 17.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case. II. Ann. Inst. H. Poincaré Anal. Non Linéaire 1, 223–283 (1984)MATHGoogle Scholar
  18. 18.
    Lions, P.L.: Solutions of Hartree-Fock equations for Coulomb systems. Comm. Math. Phys. 109, 33–97 (1987)MathSciNetMATHGoogle Scholar
  19. 19.
    Lopes, O.: Sufficient conditions for minima of some translation invariant functionals. Differential Integral Equations 10, 231–244 (1997)MathSciNetMATHGoogle Scholar
  20. 20.
    Mattner, L.: Strict definiteness of integrals via complete monotonicity of derivatives. Trans. Amer. Math. Soc. 349, 3321–3342 (1997)CrossRefMathSciNetMATHGoogle Scholar
  21. 21.
    Menzala, G.P.: On regular solutions of a nonlinear equation of Choquard’s type. Proc. Roy. Soc. Edinburgh Sect. A 86, 291–301 (1980)MathSciNetMATHGoogle Scholar
  22. 22.
    O’Neil, R.: Convolution operators and L(p, q) spaces. Duke Math. J. 30, 129–142 (1963)MATHGoogle Scholar
  23. 23.
    Pankov, A.A., Pflüger, K.: On a semilinear Schrödinger equation with periodic potential. Nonlinear Anal. 33, 593–609 (1998)CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Strauss, W.A.: Existence of solitary waves in higher dimensions. Comm. Math. Phys. 55, 149–162 (1977)MATHGoogle Scholar
  25. 25.
    Stuart, C.A.: Bifurcation for variational problems when the linearisation has no eigenvalues. J. Funct. Anal. 38, 169–187 (1980)CrossRefMathSciNetMATHGoogle Scholar
  26. 26.
    Troestler, C., Willem, M.: Nontrivial solution of a semilinear Schrödinger equation. Comm. Partial Differential Equations 21, 1431–1449 (1996)MathSciNetMATHGoogle Scholar
  27. 27.
    Weth, T.: Spectral and variational characterizations of solutions to semilinear eigenvalue problems. Ph.D. thesis, Universität Mainz, Germany (2002), download at
  28. 28.
    Willem, M.: Minimax theorems. Progress in Nonlinear Differential Equations and their Applications, 24, Boston, MA: Birkhäuser Boston Inc. 1996Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Justus-Liebig-UniversitätMathematisches InstitutGiessenGermany

Personalised recommendations